MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC TORFLEX TRANSSEPTAL GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICALE CIE INC TORFLEX TRANSSEPTAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number TF85-32-63-55
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 11/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separate problem report will be filed for the nrg needle.
 
Event or Problem Description
It was reported that the patient became hypotensive and experienced a pericardial effusion, leading to cancellation of the procedure.During a pulmonary vein isolation cryoablation procedure to treat atrial fibrillation, a nrg transseptal needle and torflex guiding sheath were selected for use.While gaining access and conscious sedation (local anesthesia), the patient's blood pressure dropped, with a systolic reading of 80mmhg.The procedure was continued.Upon the introduction of ice into the heart, the physician performed a baseline assessment of the pericardium and noted no effusions at baseline.A coronary sinus catheter as well as this polarx were introduced.An electrophysiology study was performed prior to transeptal and was non resultant.Transeptal was completed under intracardiac echo with nrg needle and torflex sheath.The physician successfully crossed, and heparin was administered.The left superior pulmonary vein was wired, and the sheath was exchanged for the polar sheath.When introducing the polar sheath, pressure was needed, and it did 'jump' when crossing the fossa ovalis.The polarxfit balloon was prepped and inserted into the left atrium.During manipulation of the polar map the patient went into atrial fibrillation.The balloon was positioned in the left superior pulmonary vein and ablation was initiated.Isolation of the vein occurred at 47 seconds.The temperature towards the end of the ablation continued to drop until it reached -70 when the physician terminated the ablation at 173 seconds.During this ablation the pressures dropped more to 60mmhg on the readings from the arterial line.At this point the physician checked for effusion on intracardiac echo where there was one apparent around the basal aspect of the left ventricle.At this point the procedure was cancelled, and the physician began a pericardiocentesis.Anesthesia supported the pressure of the patient and heparin reversal was given.Approximately 350cc of blood was removed from the pericardial space.The patient stabilized was extubated and admitted to the hospital.The physician did not note any equipment malfunctions that lead to the effusion.The patient was in stable condition.The device was disposed by the facility and will not be returned as the device performed as expected during the procedure and there were no reports of any performance concerns.There was no difficulty noted with transseptal puncture itself.It was noted that septum was tough and difficult to dilatate with both the polar sheath and the torflex.The physician is not certain which devices may have contributed to the patient complication, but said the most likely explanation was the polar sheath when crossing the intra-atrial septum.

Brand Name
TORFLEX TRANSSEPTAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20683995
Report Number2124215-2024-71598
Device Sequence Number7187666
Product Code DYB
UDI-Device Identifier00685447000709
UDI-Public00685447000709
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF85-32-63-55
Device Catalogue NumberTF85-32-63-55
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown